Michigan, 2011Damaging Wind in Michigan, June 16, 2011
June 16, 2011 · NWS DTX · 1 event in 1 county or zone
An isolated severe storm impacted Marysville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm impacted Marysville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 16, 2:57 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 16, 2:57 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 PM EDT THU JUN 16 2011
.SHORT TERM...THIS EVENING AND TONIGHT
WATER VAPOR IMAGERY NOW SHOWS CENTER OF UPPER LEVEL CIRCULATION IN
THE EXTREME SE CORNER OF THE STATE. SFC LOW APPEARS TO STILL BE UP
NEAR TVC WITH THE TROUGH EXTENDING SE TOWARD LAKE ERIE. STRONGEST
FORCING REMAINS IN SOUTHERN 4 COUNTIES THIS AFTERNOON AS A VORT MAX
SWINGS THROUGH FWA/TOL COLLOCATED WITH THE SOUTHERN FLANK OF THE H5
CLOSED LOW. INSTABILITY AVAILABLE FOR NEAR STORM ENVIRONMENT IN THE
SE MI AREA IS 800 TO 1600 J/KG AND LI VALUES NEAR -2. MOISTURE WITH
THIS SETUP IS MARGINAL WITH SFC TD NEAR 55-60F AND 1000-500MB LAYER
RH RANGING FROM 70-90 PERCENT. A FEW MORE STRONG CELLS MAY DEVELOP
THROUGH ABOUT 00Z...THEN THE LOSS OF DAYTIME HEATING AND EXIT OF
SFC/UPPER LOWS WILL DIMINISH PRECIP CHANCES.
TRENDED CLOSER TO GUIDANCE FOR MINS TOMORROW (DOWN 1 MOST
SPOTS)...BUT STILL ABOUT 1-2 HIGHER THAN MOS. STILL THINKING PATCHY
FOG WILL DEVELOP OVERNIGHT GIVEN LIGHT WINDS AND RESIDUAL MOISTURE
IN THE BOUNDARY LAYER.
&&
.LONG TERM...FRIDAY THROUGH WEDNESDAY
A FLATTENED 500-300MB RIDGE WILL RELEASE/BUILD NORTHWARD EARLY
DURING THE FORECAST PERIOD AS A WEAK SHORTWAVE TRAVELS EASTWARD
THROUGH PORTIONS OF PA/NJ AND INTO THE ATLANTIC OCEAN. AN ONSLAUGHT
OF WARM AIR AND MOISTURE ADVECTION IS EXPECTED INTO THE RIDGE AXIS
OVER THE FAR WESTERN GREAT LAKES WHICH WILL SHARPEN A BAROCLINIC
ZONE IMMEDIATELY UPSTREAM OF THE CWA. THUS...MODEL GUIDANCE IS NOISY
IN TERMS OF PRECIPITATION POTENTIAL ALONG THE QUASI STATIONARY
FRONT...WITH CHANCES ULTIMATELY DEPENDENT UPON REMNANT/DECAYING
MESOSCALE CONVECTIVE SYSTEMS (FRIDAY NIGHT THROUGH SATURDAY NIGHT).
FRIDAY...MODELS DEPICT THAT A WEAK BUT WELL ORGANIZED PV ANOMALY
WILL BE WORKING THROUGH PA DURING THE FRIDAY PERIOD. THIS WILL PLACE
SOUTHEASTERN MICHIGAN IN THE SUBSIDENCE AND GEOPOTENTIAL HEIGHT
BUILDING WAKE OF THE FEATURE. SOME DISAGREEMENT EXISTS BETWEEN
NAM/GFS SOUNDINGS...BUT BOTH ARE SUPPORTIVE OF A SUBSIDENCE
INVERSION BETWEEN 850-600MB. THE DATA SUPPORTS DEWPOINTS IN THE
UPPER 50S TO NEAR 60 WHICH WILL MAKE CONVECTIVE INITIATION A NON
ISSUE. HOWEVER...A DECENT CU FIELD IS EXPECTED. HIGHS FRIDAY WILL
RANGE IN THE UPPER 70S TO NEAR 80 DEGREES.
NWP GUIDANCE IS PEGGING CONVECTIVE DEVELOPMENT OVER PORTIONS OF E
IA/N IL/S WI LATE FRIDAY AND FRIDAY NIGHT. PRIMARY DRIVER FOR THIS
CONVECTION WILL BE A FAVORABLE WARM AIR ADVECTION REGIME ON THE NOSE
OF A LOW LEVEL JET. THE BAROCLINIC ZONE WILL BE IN A NORTHWEST TO
SOUTHEAST ORIENTATED LINE FROM NORTHERN ILLINOIS DOWN THROUGH
PORTIONS OF SOUTHWESTERN OHIO. A REMNANT STABLE AIRMASS WILL BE IN
PLACE SHELTERING THE FORECAST AREA...WHICH LEADS BELIEF THAT THE
UPSTREAM CONVECTION WILL LARGELY BE GUIDED TO THE SOUTH. A
COMPLICATING FACTOR IS THAT ENHANCED MID TO UPPER LEVEL DEFORMATION
WITH THIS LARGER WAVE IS ADVERTISED TO SWEEP ACROSS THE FAR SOUTHERN
COUNTIES PRIMARILY VERY LATE FRIDAY NIGHT AND SATURDAY MORNING.
NEVER FEEL COMFORTABLE GOING ABOVE CHANCE POP IN THESE SETUPS...BUT
BETTER CHANCE SHOULD TIME BETWEEN 12-18Z ON SATURDAY (SOUTH OF THE
M59 CORRIDOR). CHARACTER OF THE PRECIPITATION AT THIS TIME...WILL
LIKELY BE STRATIFORM. THE TEMPERATURE FORECAST IS TOUGH FOR
SATURDAY...BUT GIVEN THE TIME OF YEAR AND STRENGTH OF INSOLATION
ALWAYS FAVOR A WARMER FORECAST TO ACCOUNT FOR ANY BREAKS IN THE
OVERCAST. HIGHS SATURDAY IN THE UPPER 70S TO AROUND 80 DEGREES.
AN OLD AND DEAMPLIFYING UPPER LEVEL RIDGE AXIS WILL SWEEP ACROSS
LOWER MICHIGAN ON SUNDAY. THIS WILL BRING A DRY AIRMASS TO THE STATE
AND DRY WEATHER. THE TRUE HOT WEATHER WILL REMAIN WELL WEST OF THE
CWA...BUT ENOUGH INSOLATION WILL ALLOW TEMPERATURES TO CLIMB ABOVE
80 FOR MANY AREAS.
A MORE AMPLIFIED RIDGE AXIS WILL BUILD INTO THE STATE EARLY NEXT
WEEK. THE ISENTROPIC LIFT AND WARM AIR ADVECTION ARM WILL LIFT
THROUGH THE STATE BEGINNING SUNDAY NIGHT. THE FORECAST WILL READ A
LOW CHANCE FOR SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK...BUT THERE
ARE NO EXPECTATIONS FOR AN OVERLY WET PERIOD. TEMPERATURES WILL
SURGE ON TUESDAY AS THE SURFACE WARM FRONT WILL BE NORTH OF THE
AREA...HIGHS WILL MAKE A RUN AT 90 DEGREES. RAISED TEMPERATURES A
FAIR AMOUNT FOR WEDNESDAY...AS TREND IN THE MODELS HAS BEEN FOR A
SLOWER PASSAGE OF A COLD FRONT (ATTM...WEDNESDAY EVENING).
&&
.MARINE...
UPPER LEVEL CIRCULATION CONTINUES TO PROGRESS TOWARDS WESTERN LAKE
ERIE THIS AFTERNOON. INFLUX OF MOISTURE ON THE NE FLANK OF THE LOW
CONTINUES TO STREAM SHOWERS AND STORMS INTO SOUTHERN LAKE HURON
THROUGH EARLY EVENING. NOT MUCH COLD AIR INTRUSION OR OTHER FUEL FOR
STRONG WIND GUSTS WITH THE PASSING OF THIS FRONTAL SYSTEM...SO NO
STRONG WIND THREATS FOR SEVERAL DAYS. ADDITIONAL RAIN CHANCES AFTER
THIS WEEKEND...PRETTY MINIMAL THREAT IN THE MEANTIME.
&&
.AVIATION...ISSUED 151 PM EDT THU JUN 16 2011
//DISCUSSION...
OCCLUDED FRONT/TROUGH OF LOW PRESSURE CONTINUES TO LIFT NORTHEAST
THROUGH SE MICHIGAN. CLEARING SKIES BEHIND THE FRONT HAS ALLOWED
SOME CU TO POP UP AND INSTABILITY HAS INCREASED FROM PTK SOUTHWARD.
EXPECT SOME SHOWERS AND ISO TSTORMS THROUGH 00Z...THEN THE LOSS OF
DAYTIME HEATING AND EXIT OF LOW PRESSURE WILL CLEAR PRECIP CHANCES.
SOME SFC MOISTURE TRAPPED UNDER A MODERATE INVERSION WILL LEAD TO
GROUND FOG THROUGH ABOUT 13Z. SOME MOISTURE WILL REMAIN PRESENT
FRIDAY BUT ONLY ENOUGH FOR VFR CLOUD DECKS. DIURNAL EFFECTS MAY
ALLOW VERY ISOLATED SHOWERS...BUT TOO LOW CONFIDENCE TO MENTION IN
TAFS.
FOR DTW...
CLUSTER OF TSTORMS APPROACHING FROM THE WEST WORTHY OF A TEMPO
MENTION...THOUGH BACK EDGE OF SHOWER ACTIVITY MAY LAST SLIGHTLY
LONGER. STILL EXPECTING LOW STRATUS TONIGHT UNDER A MODERATE
INVERSION...BUT SHOULD ONLY DROP TO MVFR CONDITIONS.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN THUNDERSTORMS OCCURRING 18-20Z.
* LOW CONFIDENCE CEILINGS WILL REMAIN BELOW 5000 FEET THIS AFTERNOON
AND DAYTIME FRIDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...MM
LONG TERM....CB
MARINE.......MM
AVIATION.....MM
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 16, 3:03 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
403 PM EDT THU JUN 16 2011
MIZ047>049-053>055-060>063-068>070-075-076-082-083-172015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
403 PM EDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THIS
EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AS THEY
TRACK NORTHEAST AT 20 MPH. HOWEVER...HEAVY RAINFALL AND GUSTY
WINDS WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF I-69 OVER THE WEEKEND.
THE CHANCE OF THUNDERSTORMS WILL EXIST AREAWIDE ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-172015-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
403 PM EDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THIS
EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AS THEY
TRACK NORTHEAST AT 20 MPH. HOWEVER...HEAVY RAINFALL AND GUSTY
WINDS WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS LAKE ST CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE OVER THE WEEKEND. THE CHANCE OF
THUNDERSTORMS WILL EXIST AREAWIDE ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 16, 12:44 PM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
144 PM EDT THU JUN 16 2011
MIZ075-076-082-083-161915-
LENAWEE-MONROE-WASHTENAW-WAYNE-
144 PM EDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS NEAR DUNDEE...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
MILAN BY 155 PM EDT...
MAYBEE BY 205 PM EDT...
WILLIS BY 215 PM EDT...
CARLETON BY 225 PM EDT...
BELLEVILLE BY 230 PM EDT...
ROMULUS BY 245 PM EDT...
TAYLOR BY 300 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
MM
Special weather statement, Jun 16, 3:11 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 PM EDT THU JUN 16 2011
MIZ068>070-162115-
LIVINGSTON-MACOMB-OAKLAND-
411 PM EDT THU JUN 16 2011
...SPECIAL WEATHER STATEMENT...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOWELL TO MOUNT
CLEMENS...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL...WINDS NEAR 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE EXPECTED WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
ROCHESTER AND MACOMB TOWNSHIP BY 430 PM EDT...
CLARKSTON BY 435 PM EDT...
NEW BALTIMORE BY 440 PM EDT...
HOLLY BY 445 PM EDT...
ROMEO AND OXFORD BY 500 PM EDT...
ORTONVILLE BY 505 PM EDT...
MOTORISTS SHOULD BE ALERT FOR LIMITED VISIBILITY AND PONDING OF
WATER ON AREA ROADS AS THE PEAK DRIVING PERIOD GETS UNDERWAY.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
BT
Special weather statement, Jun 16, 3:39 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
439 PM EDT THU JUN 16 2011
MIZ063-162130-
ST. CLAIR-
439 PM EDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PORT HURON...MOVING
NORTHEAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS NEAR 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE EXPECTED WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
MARYSVILLE BY 445 PM EDT...
PORT HURON BY 505 PM EDT...
LAKEPORT BY 525 PM EDT...
MOTORISTS SHOULD BE ALERT FOR LIMITED VISIBILITY AND PONDING OF
WATER ON AREA ROADS DURING THE PEAK DRIVING PERIOD.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
BT
Local storm report, Jun 16, 4:23 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
523 PM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST EMMETT 42.99N 82.77W
06/16/2011 E40 MPH ST. CLAIR MI TRAINED SPOTTER
&&
ADODSONThunderstorm Wind, St. Clair
- When
- June 16, 4:55 PM EST
- Where
- St. Clair County, Marysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 42.900, -82.480
Four power lines were brought down. Three of the lines fell onto lawns and the fourth was draped over a minivan.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, June 16, 201115 injured · $256,000 · 1.25 in hail · 15 events
- Tornado and Hail in Kansas, June 16, 2011$132,000 · EF1 · 60 events
- Wildfire in Texas, June 16 to 27, 201116 injured · 9 events
- Wildfire in New Mexico, June 16 to 20, 2011$3.5 million · 1 event
- Hail and Damaging Wind in Mississippi, June 16, 2011$700,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Colorado, June 16, 2011$324,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, June 16, 2011$200,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 16, 2011$30,000 · 1.75 in hail · 39 events
- Hail and Damaging Wind in Ohio, June 16, 2011$100,000 · 2 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 16 to 17, 2011$62,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 16, 2011$75,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, June 16, 20111.75 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327365.